Seriously, can you post the..." />
Posted by Lorraine on August 23, 2001, at 11:31:42
In reply to Re: I was gone but now I'm back » Lorraine, posted by Elizabeth on August 23, 2001, at 10:33:02
> > > Hey, amphetamine is pretty potent stuff -- +/-0.25 mg is a big range.
I wish they had 1 mg tabs, don't you?
> > > Isn't "massage" just a euphemism? < g > Seriously, can you post the ingredients? (just curious) Is it water-based?
It's oil based. No ingredients listed (probably olive oil and hot sauce :-)
> Tantalizing, huh? (Is it titillating too? Sorry, I'm feeling sophomoric this morning.)
Sophomoric is good:-)
> > > So "hypertension" means the cheese reaction? Then what does "hypertensive episodes" mean???
Hypertension is chronic high blood pressure and hypertensive crisis is spiking high blood pressure associated with eating certain foods on MAOs--although it has been known to occur "spontaneously" on Parnate.
> I'm genuinely confused, I'm not just messing with you or something. :-)
OK. You CAN be very funny and your homour is quite dry (and delightful).
> > > [re "up-regulated" vs. "down-regulated" -- another one that genuinely confuses me, BTW]
> > I shouldn't insist on his language actually because it is confusing. He means over-stimulated vs under-stimulated and he determines this based on your QEEG.
> Okay, so it has no real-world correlation?
No, I think there is--I suspect that people who are up-regulated tend to be aggitated and thin and people who are down-regulated tend to be sluggish and over weight.
> > > How is you med trial fairing these days?
> I'm on 225 mg of desipramine. It seems to be working about as well as Parnate did -- it's not a substitute for buprenorphine, but it does make a big difference. I'm taking a break from changing anything because my insurance coverage expired (so I need to get new insurance so I can get a primary care doc so I can have an ECG).
When does your new insurance kick in? I'm glad you are at least able to function in the meantime.
> > >What are the headaches like? (Where does it hurt and can you describe the pain qualitatively at all, that is?)
The headaches are very intense. They are on the right and left sides toward the front of my head just above my temples and little to the rear of the temples. They arise spontaneously--no food association. They go away on their own within about an hour. The PDR says "Therapy should be discontinued immediately upon the occurrence of palpitation or frequent headaches during Parnate therapy. These signs may be prodromal of a hypertensive crises". Later it says "Headaches without blood pressure elevation have occurred." I don't know about blood pressure elevation in my case. I wanted to measure it this morning--but, of course, no headache.
I have also developed a rash on my arms. PDR says "Rare instances of hepatitis and skin rash have been reported" I'm hoping I'm not allergic to MAOs as a class but something in the Parnate. I had an allergic reaction like this to anti-malarial medication. I hope that I am not allergic to sulfate (it's pretty common in drugs isn't it?)
Anyway, odds are I'm off Parnate. One other very odd symptom is pain radiated under my arm pit, like I have pinched a nerve. Isn't that odd?
Thanks for your generous response as usual, elizabeth. I'll let you know what the doctor says today.